Aa
A
A
A
Close
Addiction Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Opiate dependence

I had discectomy in April 2013. Got hooked on lortab 10 and norco. Bout 250 mg day. Quit this past Monday 120 hrs clean   Wds are gone but have no energy. Been reading posts on here most are old. From what I've read this is pretty normal. I just need some energy. I own my own company and have a wife and 3 kids and a lot of people who depend on me.  Does anyone have any suggestions I could try. Taking vitamins and tyrosine. My wife's a nurse and she even gave me a b12 shot today. Anything you could tell me from your experiences I would appreciate.  God bless!
2 Responses
1684282 tn?1582657248
MEDICAL PROFESSIONAL
You should be very proud of yourself. What you did took a lot of inner strength and fortitude. You are doing really well, just give it time. The residual symptoms of insomnia and depression can last another few months. Thus, it is not easy, but it gets better and better over time and you can look forward to a drug free healthy energetic you in the future. When you take opiates for a long time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all are screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself.  It will take time - two to four weeks at least, for your receptors to down-regulate (for the brain begin to heal) and to start making its own endorphins. Brain heals pretty slowly, so it may take you as long as a couple of months to get rid of feelings of sluggishness, restlessness and depression. The best thing you can do is take good care of yourself, eat healthy food, stay hydrated, keep active and busy. Stay away from sugar, soda, and simple carbs. Do not consume caffeine at least 6 hours prior to bedtime. Take care of yourself and look ahead.
Avatar universal
Thanks. Feeling better now  minutes of energy then back weak. At least I know this is normal and this too shall pass.  I would recommend anyone who has thought about doing this to just go ahead. Isolate yourself remove any temptations (pills). Let family and friends know what you are doing. And do a lot of praying.  Good luck and God bless!!
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.